IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 387 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed14319    
    Printed280    
    Emailed10    
    PDF Downloaded472    
    Comments [Add]    
    Cited by others 13    

Recommend this journal

 

 BRIEF REPORT
Year : 2006  |  Volume : 72  |  Issue : 4  |  Page : 286--289

Severe cutaneous adverse drug reaction to leflunomide: A report of five cases


1 Department of Skin and STD, J. S. S. Medical College Hospital, Ramanuja Road, Mysore - 570 004, Karnataka, India
2 Department of Clinical Pharmacy, J. S. S. Medical College Hospital, Ramanuja Road, Mysore - 570 004, Karnataka, India

Correspondence Address:
Veeranna Shastri
Department of Skin and STD, J. S. S. Hospital, Ramanuja Road, Mysore - 570 004, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.26725

Rights and Permissions

Medications used to treat human ailments are known to cause cutaneous reactions which may vary in their severity. Leflunomide, an immunomodulating agent recently introduced to treat rheumatoid arthritis, is reported to cause severe cutaneous reactions. We are reporting five such cases. All our patients were started on leflunomide for rheumatoid arthritis, 4-6 weeks before the onset of cutaneous reaction and were admitted to the hospital with the common complaints of fever, skin rash and generalized weakness. All of them had characteristic pattern of events such as delayed onset of reaction, widespread and long lasting skin rash and internal organ involvement. These features suggest a possibility of drug hypersensitivity syndrome to leflunomide. Careful dosing and periodic monitoring of patients treated with leflunomide for possible adverse drug reaction is recommended.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow